Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 130, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 5, 2004, 11:18 PM CDT for Livingston County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2004, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 6, 2004, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:15 PM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jul 5, 3:15 PM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 315 PM CDT MON JUL 5 2004 .DISCUSSION FOR AFTERNOON ZONES/GRIDS: MAIN WX PROBLEM THIS AFTN CONCERNS ANTICIPATED DVLPMT OF TSTMS. CURRENT VIS SATLT TRENDS SHOW ELEVATED CONVECTION DVLPG IN ARC FROM NRN IA-NWRN IL...ALG AND JUST N OF SFC BOUNDARY. STGST DVLPMT IS OVR NRN IA WHERE DEEP LYR MOIST CONVERGENCE IS STRONGEST. THIS AREA FCST WELL ON 700 MB OMEGA FIELD FROM 12Z GFS RUN. AREA IS FCST TO MOVE E-ENEWD INTO WI OVERNIGHT. HOWEVER...ADDITIONAL TSTM DVLPMT EXPECTED ACRS SWRN IA/NRN MO NXT FEW HRS AS STG MID LVL CIRCULATIION EVIDENT OVR SWRN IA LIFTS NEWD. THIS IS THE ACTIVITY THAT SHOULD MOVE INTO FA THIS LATER THIS EVENING. AREA WILL LIKELY GET DRY SLOTTED AS MID LVL TROF AXIS MOVES THRU AND MAIN AREA OF PCPN LIFTS N AND E OF AREA. HOWEVER...WILL KEEP POPS IN FOR TUES INTO TUES EVENING AS PER MOS GUID. AS UPR SYS MOVES N OF FA ON TUES...ASSD COLD POOL MAY BE SUFFICIENT TO ALLOW SCT INSTABILITY SHWRS/TSTMS TO DVLP AGAIN. EFFECTIVE COLD FROPA EXPECTED TUES AFTN-EVE WITH SIG AMS CHG TUES NGT. GFS SHOWS 1000-500 MB THKNS DROP OF ARND 100 M WITH DECENT LO LVL COLD ADVECTION. COLD ADVECTION TO CONT MOST OF WED AS WELL AND INSTABILITY SHWRS COULD DVLP AGAIN WED AFTN...BUT THIS LOOKS MOST LIKELY TO N OF FA SO WILL NOT MENTION FOR NOW. SFC RIDGE AXIS THEN FCST TO MOVE THRU ON THUR. AS THIS FEATURE MOVES E OF AREA BY FRI...MORE SUMMERLIKE CONDS TO RETURN. BY WEEKEND...BROAD H5 RIDGE FCST TO BUILD OVR SRN U.S. SUGGESTING ONSET OF MORE TROPICAL REGIME DURG EXTENDED PERIOD...WITH SEASONABLY WARM TEMPS AND NOTABLE INCRS IN HUMIDITY. GFS/MRF HAS AREA ALG PERIPHERY OF THIS RIDGE SO WILL GO A LTL ABV CLIMO AND EXPECT WARM HUMID DAYS WITH MUGGY NIGHTS OVR WEEKEND AND INTO NXT WEEK...WITH A DAY-TO-DAY CHC OF AN AFTN TSTM. MERZLOCK && .AVIATION... 18Z TAFS...SFC HEATING ALLOWING ENUF MIXING DOWN OF DRIER AIR TO ERODE AWAY ST ACROSS FAR NE IL INTO SE WI EXC NEAR LK FM CIH NWRD WHERE NERLY BL FLO OFF LK MI KEEPING SFC TEMPS IN 60S. NRN EXTENT OF TSRA ACROSS E CNTRL IL INTO SWRN IND IS ABOUT DNV...AND NOT EXPECTED TO REACH MUCH FURTHER N AS IS UNDER MID/UPR RDG AXIS ATTM SO SHUD START TO TURN SLGTLY SEWRD. WK ECHOES EXTEND NWWRD S OF QUAD CITIES INTO IA ALONG/N OF WMNFT THO VIS SAT INDICATES LTL CONVECTIVE DVLPMNT AS BOTH BEST LO LVL CONVERGENCE AND UPR SUPPORT FURTHER W IN IA. INCREASING CONVERGENCE AND LIFT TO SPREAD E ALONG WMFNT INTO NRN IL THIS EVE AS SHRTWV LIFTS ACROSS IA BUT STILL MAIN AREA OF TSRA TO MOVE NEWRD MAINLY TO NW AND N OF TERMINALS. BEST TIME FRAME FOR TSRA 04Z-07Z WITH GREATEST UVV/ISENTROPIC UPGLIDE AS WMFNT APPROACHES. TRS && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Jul 5, 6:30 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 630 PM CDT MON JUL 5 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -061100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 630 PM CDT MON JUL 5 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS WILL DIMINISH BY AROUND 8 PM CDT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD BACK ACROSS THE AREA AFTER 10 PM CDT THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER 2 AM CDT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS BETWEEN 10 PM AND 2 AM CDT. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY...MAINLY EAST OF A LINE FROM CHICAGO TO PONTIAC. THUNDERSTORMS ARE ALSO POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 9 PM CDT THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-051100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 630 PM CDT MON JUL 5 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER 10 PM CDT THIS EVENING. SOME OF THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH SOME HAIL. THE THREAT FOR THUNDERSTORMS IS EXPECTED TO DIMINISH AFTER 3 AM CDT. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ABOUT SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MARSILI
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:29 PM CDT | Tornado Warning | LOT | Lee | 46 min |
| Jul 6, 12:17 AM CDT | Special Marine Warning | LOT | 118 min | |
| Jul 6, 12:17 AM CDT | Special Marine Warning | LOT | 118 min | |
| Jul 6, 12:17 AM CDT | Special Marine Warning | LOT | 118 min | |
| Jul 6, 6:52 PM CDT | Flash Flood Warning | LOT | Cook | 3 hr |
| Jul 6, 6:54 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.